User Reviews for Topamax
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Topamax.
Reviews for Topamax to treat Diabetic Peripheral Neuropathy
Review by Anonymous:
I was diagnosed with trauma induced neuropathy in my left heel following an injury that became infected, developed cellulitis and an ulcer. It took 2 months of intensive treatment for my foot to heal but about 3 weeks after I returned to work, I started experiencing sharp, electrical type pain in my heel. It was excruciating. My doctor prescribed Neurontin at first but I was not able to tolerate it. I was switched to Topamax and within a day, I had full relief and since then, I have been pain free. Yes, I am a juvenile diabetic but I had never had problems with my feet until this happened. The neuropathy is confined to my left heel only. Topamax is the best. The side effects are minimal but even if they weren't, it's worth it to be pain free.
|38 users found this comment helpful. Did you? Yes No||Report as inappropriate|
August 14, 2010 6:31 PM
Review by gkbiddle:
Topamax has helped my diabetic nerve damage more than any other drug that my doctor has prescribed for me, and it does not have all the other nasty side effects, including the weight gain. I get enough of that from the insulin. I love taking the Topamax. I'm on a low dose (25 mg) but it sure has helped me.
|39 users found this comment helpful. Did you? Yes No||Report as inappropriate|
November 11, 2009 9:54 AM
Review by Anonymous:
After having developed neuropathy post surgery I was suffering daily. I had tried Neurontin with little relief and was prescribed Topamax initially at 25mg. Over the last 6 years I've been titrated up to 300 mg and can tell you that this drug has helped tremendously. Initially I had common side effects, difficulty finding words, I lost weight about 20 pounds, and found that I had some tingling in my hands and feet. These issues generally resolved in time or I have just grown accustomed to them. For anyone who initially has issues with the side effects try and stick with the medicine for a little bit unless totally intolerable, it gets better.
|59 users found this comment helpful. Did you? Yes No||Report as inappropriate|
August 1, 2009 8:04 PM